I just come off cymbalta and my doctor has put me on prozac 20mg daily. The cymbalta worked wonders. I've been on the prozac for only four days, and yesterday was one of the worst days I can remember in awhile. My anxiety, ocd, irritability and whatever else has been awful. I know it takes awhile to regulate, but after yesterday I was ready to all my doctor and tell her something was bad wrong. Help!
Hi Reena, I cannot even imagine why your doctor took you off something that helped you! Why would she put you on prozac if cymbalta was working splendidly?
You should call her and tell her how bad you feel on Prozac! She needs to know this. It shouldn't take that long to be in your system, since you were on an antidepressant already, so call that doctor!
I wish you the best,
Hello RENEEA> I am afraid it might be a bit longer for you. Prozac is an SSRI, and Cymbalta is a SNRI. They do work differently in thier chemistry. The side effects can last several weeks. A increase in anxiety levels being one. It will take close to four weeks time for the drug to work to its full theraputic potential. Regards pledge
Hi RENEEA and welcome to DC. As everyone else has already mentioned, it can take 4-6 weeks before feeling the effects of this med. I am also wondering why you were taken off of something that was working, cymbalta. Was it a matter of expense??? I, for one, wouldn't have been able to afford it if my psych doc didn't provide me with years and years of samples!
Those are night and day meds so not sure why you were put on that one. Was this med prescribed by your primary care physician or a psychiatrist??? I hope you don't mind me asking that question because if a PCP is prescribing to you... I would strongly suggest that you find a psychiatrist and be thoroughly and properly assessed again. I just don't know why this switch was made and why the doctor didn't prepare you better for the transition...
I hope you will keep sharing here and letting us know how you are doing.
My deepest hope is you feel better and do check with doc. I did get a generic Cymbalta from pharmawebcanada ... it comes from India and is usually approved by an equivalent of FDA. about 1/4 price. But if cost not an issue either way I wish you the best, I had to taper off of Cymbalta and go on Prozac slowly, to 40 mg on Prozac. The reason was a personal preference in my case and cost, even at the lesser cost online.
My Dr just put me back on prozac after years of going with out it. I can feel it now. But I've been very depressed. I couldn't stop crying. Its the only tranquilizer I can take without side effects but we are all different. I've heard Cymbalta is a great one but unaffordable. So I'm gonna hang in there with prozac. Id stopped eating over mycat being ill in April.Then when my other one got cancer I got really bad. I think I started taking prozac for bullemia in my20's. I think itwss made foreating disorders years ago. This is s hard time for me. I am glad to be on it again.
I'm trying to get of cynalta never ever will I take this medication again cymbalta and effexor experienceing terrible withdrawels night sweats nightmares constant sweating tired all tje time brain zaps nausea all the time no appetite anxiety irritable I hate it I have been on in 6 years simply because the withdrawals are to extreme and I end up giving in and taking it. By the way my doctors is crossing me over to Prozac while on the cynalta to try see if that works better and if I can handle withdrawels while substituting it with the Prozac. I must say first 3 days were terrible while I started the Prozac but now I'm on day 8 an I'm much better.first couple days I cried a lot and wanted to die to be extremely irritable. Now I'm just not tired like I used to be and side effects have reduced massively. I don't no I'c this would help anyone but this is my experience on this medication
Cymbalta is the worst drug I have ever taken. I have been on a lot of different meds but coming off cymbalta was extremely distressing. Crying, rages, brain zaps, anxiety. Never again. I am in Prozac 20 mg and I am doing so much better. It may be an old drug but it works well.
There has been a lot of reference to the price of Cymbalta. It's ridiculously expensive! I went straight to patient assistance program. I believe that one is Lilly. They come to me every 3 months at no cost.
As far as the change in medications go. I would never let that happen. I have a feeling that part of the problem was withdrawal! I know. I have been there.
Prozac is an antidepressant and takes a few weeks to start doing anything. I know that Cymbalta is one as well. I had very horrible reactions to both of these. It could be that your symptoms of anxiety are effects of stopping the Cymbalta. Unfortunately with meds like these they stop working with long time use. You should talk to your dr or pharmacist because w/o knowing why you're taking it, most of these types of drugs can be used for a number of different ailments but if you can't get an RX for Ativan or something try Vistaril or Buspar. If you can't get to a dr, try taking Benadryl it will help the anxiety.
I have been on prozac, the generic brand for 10 days now. Day 7 and 8 were better days then 9 and 10 had difficulty falling asleep and waking up nervous. I do take .25 Xanax if need be, which helps but is this going to end?? Just when I think k i. Getting through the hump I feel a bad day. My doctor wants me to stick with it, but how long do I have to endure these horrible side effects?
I am in the same boat here, Day 3 on Fluoxetine (Prozac) 20mg. Headaches for the last two days and dizzy spells when I attempted to exercise this morning. Also feeling very fuzzy headed, but then that's depression for you. I don't think that's a side effect.
4 years ago I came off Citalopram 20mg after taking it for about 18months, now my depression has relapsed but my Doc decided to prescribe a different SSRI, despite the Citalopram working for me at that time, without really explaining why. Could this be another monetary thing? The Doc who originally prescribed me the Citalopram was at a different practice to the one I am at now, different NHS Trust. Could it be something else? Any ideas?
Hi there, I'm not sure why the physician took you off the Cymbalta which was working for you! Prozac is FDA approved for panic attacks and depression but is generally a terrible choice for acute anxiety problems. Prozac has been out since 1987 and I have heard thousands of stories since then that say how bad Prozac made different individuals' anxiety. Prozac takes about 3 to 4 weeks to start working depending on the individual. As a result, many physicians will put patients on a short course of a benzodiazepine ( Xanax, Valium, Klonopin etc) until the Prozac kicks in. Best of luck to you! Take care!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 13 Sep 2009 • 6 answers
Posted 24 Nov 2012 • 2 answers
Posted 26 Jun 2013 • 3 answers
Posted 27 Apr 2014 • 4 answers
Posted 7 Nov 2016 • 1 answer